Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have diverticulosis. Lot of gas problems. could it be due to the use of flax seeds? On medication for GERD, HBP and thyroid problem

Yes, thank you. I have divertilosis and lately have a lot of gas, it seems regardless of what I eat. I eat no lettuce, no seeds, no nuts . One question I have is I have added flax seed oil to my diet , could that be causing this? I am willing to give up caffeine as I understand it could cause the smelly fatulence. I am 85years old and in good health; this is my major problem. I have had some success with tums, tho I take medicine for GERD , HBP and thyroid . I do not have constant constipation , only caused by the gas.
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Proctologist 's  Response
your diverticulosis (out pouching of the wall of the large intestine) harbours residual stools and the bacteria in it grows to ferment and thereby causing gases & bloating.
have high fiber diet. Flax seeds are ok but are you overdoing the flax intake?
try isaphghaul powder (any make) 2-spoons with warm water once at night as this will help you form smooth uniform and bulky stools.
you may need a colonoscopy done again for correct diagnosis
Answered: Sat, 2 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor